Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 11, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 3, 2021, 1:12 PM MDT for 12 counties in Montana. It took effect at Jun 4, 2021, 3:00 PM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2021, 1:12 PM MDT (19:12 UTC)
- In effect from
- Jun 4, 2021, 3:00 PM MDT
- Expired
- Jun 4, 2021, 11:54 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:57 PM MDT | HAIL 0.88 | 4 Ssw Landusky, MT | ENOUGH NICKEL SIZE HAIL TO BRIEFLY COAT GROUND WHITE. |
| Jun 4, 7:00 PM MDT | TSTM WND GST 62 | 11 Ene Zortman, MT | MESONET STATION MTMAL 11.3 SW PHILLIPS (MT DOT). |
| Jun 4, 7:02 PM MDT | HAIL 1 | 4 Ssw Landusky, MT | 2ND ROUND OF HAIL MOVED THROUGH AND PRODUCED UP TO QUARTER SIZE HAIL. |
| Jun 4, 8:54 PM MDT | TSTM WND GST 60 | 11 Nne Nelson Creek Rec, MT | WIND LASTED ABOUT 10 MINUTES WITH HEAVY RAIN. |
| Jun 4, 9:08 PM MDT | TSTM WND GST 65 | 7 N Weldon, MT | ESTIMATED 60-65 MPH. POWER IS OUT. |
| Jun 4, 9:46 PM MDT | TSTM WND GST 63 | 9 Sw Bredette, MT | MESONET STATION MTMCD 8.5 SW BREDETTE (MT DOT). |
| Jun 4, 9:48 PM MDT | TSTM WND GST 55 | 10 S Vida, MT | MESONET STATION MTCOW 9.9 S VIDA (MT DOT). |
| Jun 4, 11:01 PM MDT | TSTM WND GST 47 | 2 Wsw Sidney, MT | AWOS STATION KSDY SIDNEY AIRPORT. |
| Jun 4, 11:05 PM MDT | TSTM WND GST 51 | 4 Wnw Midway, MT | MESONET STATION FW8536 SAVAGE. |
| Jun 4, 11:24 PM MDT | TSTM WND GST 46 | 4 Ne Hodges, MT | BEAVER HILL DOT SITE ON I-94. |
| Jun 4, 11:41 PM MDT | TSTM WND GST 51 | 17 N Winnett, MT | DRY BLOOD CREEK RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS85 KGGW 031912 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 112 PM MDT Thu Jun 3 2021 .Dry thunderstorms are expected to ignite dry fuels late Friday afternoon and Friday Night. Accompanying wind gusts may help to rapidly spread them while low humidity Friday afternoon and evening will further cure the grasses and other fuels. MTZ134>137-041200- /O.UPG.KGGW.FW.A.0010.210604T2100Z-210605T0900Z/ /O.NEW.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 112 PM MDT Thu Jun 3 2021 ...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity...dry thunderstorms and gusty winds, which is in effect from 3 PM Friday to midnight MDT Friday night. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...3 pm Friday till midnight. * WINDS...West 10 to 15 mph with gusts up to 25 mph. Wind gusts will be stronger and erratic near any thunderstorms. * RELATIVE HUMIDITY...As low as 18 percent. * LIGHTNING...Moderate to high levels with very little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-122-041200- /O.UPG.KGGW.FW.A.0010.210604T2100Z-210605T0900Z/ /O.NEW.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 112 PM MDT Thu Jun 3 2021 ...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 3 AM MDT SATURDAY FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity...dry thunderstorms and gusty winds, which is in effect from 3 PM Friday to 3 AM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...3 pm Friday till 3 am Saturday morning. * WINDS...West 10 to 15 mph with gusts up to 25 mph. Wind gusts will be stronger and erratic near any thunderstorms. * RELATIVE HUMIDITY...As low as 18 percent. * LIGHTNING...Moderate to high levels with very little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
257 WWUS85 KGGW 040824 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 224 AM MDT Fri Jun 4 2021 .Dry thunderstorms are expected to ignite dry fuels this afternoon and tonight. Accompanying wind gusts may help to rapidly spread them while low humidity this afternoon and evening will further cure the grasses and other fuels. MTZ134>137-042300- /O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 224 AM MDT Fri Jun 4 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...3 pm Friday till midnight. * WINDS...West 10 to 15 mph with gusts up to 30 mph. Wind gusts will be stronger and erratic near any thunderstorms. * RELATIVE HUMIDITY...As low as 17 percent. * LIGHTNING...Moderate to high levels with very little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-122-042300- /O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 224 AM MDT Fri Jun 4 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT SATURDAY FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...3 pm Friday till 3 am Saturday morning. * WINDS...West 5 to 15 mph with gusts up to 30 mph. Wind gusts will be stronger and erratic near any thunderstorms. * RELATIVE HUMIDITY...As low as 17 percent. * LIGHTNING...Moderate to high levels with very little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
404 WWUS85 KGGW 042025 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 225 PM MDT Fri Jun 4 2021 .Mostly dry thunderstorms and low relative humidity will easily ignite dry fuels this afternoon and tonight. Accompanying wind gusts would help to rapidly spread any fire starts. MTZ134>137-050600- /O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 225 PM MDT Fri Jun 4 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...Today until midnight. * WINDS...West 10 to 20 mph with erratic gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * LIGHTNING...Moderate to high levels with little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-122-050830- /O.CON.KGGW.FW.W.0011.210604T2100Z-210605T0900Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 225 PM MDT Fri Jun 4 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY FOR LOW HUMIDITY...DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Today until 3 am Saturday morning. * WINDS...West 15 to 25 mph with erratic gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 17 percent. * LIGHTNING...Moderate to high levels with little rainfall. * IMPACTS...Any new fire starts will spread rapidly and may become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
185 WWUS85 KGGW 050554 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1154 PM MDT Fri Jun 4 2021 MTZ134>137-050700- /O.CAN.KGGW.FW.W.0011.000000T0000Z-210605T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 1154 PM MDT Fri Jun 4 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Relative humidity recoveries will continue tonight and gusty winds will come to an end as area showers and thunderstorms diminish and push out of the area. The Red Flag Warning is no longer in effect. $$ MTZ120-122-050700- /O.CAN.KGGW.FW.W.0011.000000T0000Z-210605T0900Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 1154 PM MDT Fri Jun 4 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Relative humidity recoveries will continue tonight and gusty winds will come to an end as area showers and thunderstorms diminish and push out of the area. The Red Flag Warning is no longer in effect. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 3, 2:20 AM MDT, 10 hours 52 minutes earlier.
Area forecast discussion, Jun 3, 2:20 AM MDT, 10 hours 52 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 220 AM MDT Thu Jun 3 2021 .DISCUSSION... ...Heat Advisory issued for Northeast Montana today... An upper ridge will be over the northern Rockies today as a surface low develops over Alberta. This will give most of Montana how weather today. With highs 95 to 100 or slightly higher today, a Heat Advisory has been issued for all of NE Montana this afternoon and evening. The last time it was 100+ degrees in early June was 1988. Record highs temperatures are likely in many areas today. The surface low will move east across Saskatchewan tonight and into Manitoba on Friday. A cold front will move into the forecast area during the day on Friday. Compressional heating is expected ahead of the front. Some areas especially in the east will have highs near 100 on Friday and another Heat Advisory may be needed. A shortwave will move along the MT/Canada border on Friday. With an unstable atmosphere expected, thunderstorms are possible and with very dry air at low levels. Some dry thunderstorms and strong downburst winds will be possible. Will maintain a Fire Weather Watch over the area for Friday afternoon and night. Another cold front is expected on Saturday with enough instability for more thunderstorms. West winds in the afternoon and evening and very low RH in the teens may be enough for critical fire weather. An upper trough will move through the area on Sunday with cooler temperatures that will be near normal. Surface high Sunday and Monday will bring dry weather with it. SW flow aloft is expected next week with an upper ridge building in the middle part of the US and an upper trough on the Pacific coast. Could see chances for thunderstorms by mid week. && .AVIATION... VFR. Dry conditions continue for most of the week with hot temperatures that may lead to Density Altitude Thursday. Light winds and mainly clear skies are expected into Friday. && .FIRE WEATHER... A Fire Weather Watch remains in effect for Friday afternoon and night. Dry thunderstorms are possible as a cold front moves through NE Montana. Very low RH in the teens and temperatures in the 90s to near 100 is also expected. Strong downburst winds are possible in any thunderstorms that occur. Another cold front is expected Saturday afternoon and evening with very low RH in the teens. Gusty west winds are possible along with a chance of thunderstorms. The winds and low RH may be enough for critical fire weather Saturday afternoon and evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through late Friday night for MTZ120-122-134>137. Heat Advisory from noon today to 9 PM MDT this evening for Central and Southeast Phillips...Central and Southern Valley... Daniels...Dawson...Eastern Roosevelt...Garfield...McCone... Northern Phillips...Northern Valley...Petroleum...Prairie... Richland...Sheridan...Southwest Phillips...Western Roosevelt... Wibaux. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:32 AM MDT | Heat Advisory | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 18 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.